I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my doctor said missing even one dose can put me at risk for the virus becoming immune to the medicine. I would just like a response as to whether or not I should be worried about vomitting after my medication. Thank you, for any help!
One episode of nausea/vomiting a month into Atripla treatment would most often be due to some other condition rather then a direct side effect from Atripla. Isolated vomiting episodes in an otherwise compliant patient taking Atripla would usually not result in drug failure or resistance. Consistent vomiting related to taking Atripla would raise concern about both the cause (? directly due to Atripla or some other condition) and increased risk for treatment failure (and resistance). Recommending discussing with your HIV provider so he/she can evaluate and monitor properly. KH